Istituto di Scienza e Tecnologie dell'Informazione     
Canesi S., Gotta A., Davoli F., Marchese M., Mongelli M. Derivative Estimation and Optimization of Loss Probability in Satellite Packet Networks. In: International Symposium on Performance Evaluation of Computer and (Montreal, Canada, 20-24 July 2003). Proceedings, vol. Vol. 35 pp. 342 - 349. Mohammad S. Obaidat, Franco Davoli, Erina Ferro, Ibrahim Onyuksel (eds.). SCS - Society for Modeling and Simulation International, 2003.
In this paper we consider a resource allocation problem for a satellite network. Since thecapacity of the system is finite and divided in finite portions, the resource allocation problem reveals to be a discrete stochastic programming problem, which is typically NP-Hard. We propose a new approachbased on the minimization over a discrete constraint set using an estimation of the gradient, obtained through a 'relaxed continuous extension' of the performance measure. The computation of the gradientestimation is based on the Infinitesimal Perturbation Analysis (IPA) technique, applied on a Stochastic Fluid Model (SFM) of the network. Neither closed forms of the performance measures, nor additionalfeedbacks concerning the state of the system and very mild assumptions on the probabilistic properties about the statistical processes involved in the problem are requested.
Subject Satellite Networks
Stochastic Fluid Models
Infinitesimal Perturbation Analysis
Resource Allocation
C.2.1 Network Architecture and Design

Icona documento 1) Download Document PDF

Icona documento Open access Icona documento Restricted Icona documento Private


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional